Alert archive / Minnesota / Special Weather Statements in 2024
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jun 4, 2024, 5:13 PM CDT for Carver County, Sherburne County, Minnesota. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2024, 5:13 PM CDT (22:13 UTC)
- Expired
- Jun 4, 2024, 6:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Twin Cities, MN
- Hail
- 0.50 in
- Wind
- 40
Counties Carver County, MN, Sherburne County, MN
The radar
The Minneapolis radar (KMPX), 18 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 10.2 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 855 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1003 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -74 m²/s²
- 0-3 km storm-relative helicity
- -71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
234
WWUS83 KMPX 042213
SPSMPX
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
513 PM CDT Tue Jun 4 2024
MNZ051-059-060-067>069-076-042300-
Le Sueur MN-Hennepin MN-Sherburne MN-Carver MN-Sibley MN-Scott MN-
Wright MN-
513 PM CDT Tue Jun 4 2024
...STRONG THUNDERSTORMS WILL IMPACT WESTERN HENNEPIN...CENTRAL
WRIGHT...WESTERN LE SUEUR...EASTERN SIBLEY...WESTERN SCOTT...EASTERN
SHERBURNE AND CARVER COUNTIES THROUGH 600 PM CDT...
At 513 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Monticello to St. Peter. Movement was
northeast at 40 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Buffalo, Shakopee, Chaska, Elk River, Chanhassen, St. Michael,
Otsego, Monticello, Waconia, Big Lake, Mound, and Rogers.
This includes the following highways...
Interstate 94 in Minnesota between mile markers 187 and 205.
U.S. Highway 10 in Minnesota between mile markers 195 and 216.
U.S. Highway 12 between mile markers 132 and 140.
U.S. Highway 169 between mile markers 75 and 177.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in the Twin Cities.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
central and east central Minnesota.
&&
LAT...LON 4424 9395 4539 9392 4556 9367 4556 9353
4461 9354
TIME...MOT...LOC 2213Z 217DEG 35KT 4531 9387 4433 9395
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
$$
JPCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 4, 3:07 PM CDT, 2 hours 6 minutes earlier. Its key messages:
- Strong to severe thunderstorms move east across the area through this evening. Small hail, isolated damaging wind gusts, & a tornado or two are all possible.
- Widespread rainfall amounts of 0.5-1" are expected with the storms tonight. Localized amounts closer to 2" could exacerbate ongoing flooding.
- Scattered showers & thunderstorms tomorrow afternoon. Small hail & gusty winds are likely with the strongest storms.
Area forecast discussion, Jun 4, 3:07 PM CDT, 2 hours 6 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 307 PM CDT Tue Jun 4 2024 .KEY MESSAGES... - Strong to severe thunderstorms move east across the area through this evening. Small hail, isolated damaging wind gusts, & a tornado or two are all possible. - Widespread rainfall amounts of 0.5-1" are expected with the storms tonight. Localized amounts closer to 2" could exacerbate ongoing flooding. - Scattered showers & thunderstorms tomorrow afternoon. Small hail & gusty winds are likely with the strongest storms. && .DISCUSSION... Issued at 235 PM CDT Tue Jun 4 2024 Thunderstorms have developed on schedule across western Minnesota, & will continue to move eastwards across Minnesota & into Wisconsin through tonight. Instability continues to build ahead of the front, with temperatures in the mid 80s & dew points in the mid to upper 60s generating 1500-2000 J/kg of MLCAPE. Instability may even increase a bit more towards this evening as the thunderstorms approach eastern Minnesota & western Wisconsin. Deep shear remains the limiting factor, with the strongest forcing aloft & deep shear with this system remaining behind the cod front. Deep shear values along the front are only in the 20-30 kt range & oriented unidirectionally along the front, which has caused any stronger cells to quickly become disrupted & form a messy line of convection. As a result, thunderstorms will likely remain sub-severe for the next hour or two, but we may still see an increase in intensity as they enter the more unstable environment across eastern Minnesota & western Wisconsin. The main threat into this evening will continue to be marginally severe hail & isolated damaging wind gusts, but fairly high values of low-level CAPE & vorticity mean a tornado or two can't be ruled out if any cells are able to remain semi-discrete. Cell-interactions within the line may also generate enough local low-level shear & helicity to generate a QLCS-type tornado or pockets of stronger wind within the line. Brief heavy rain is likely with the strongest convection along the line, but its narrow dimensions & progressive nature should limit rainfall amounts to 0.5-1" across the area. Locally higher amounts are still expected wherever isolated cells are able to form ahead of the main line, & rainfall amounts could approach 2" across these areas. These locally higher amounts could exacerbate flooding in sensitive areas from the heavy rain over the weekend, but otherwise we're not expected much in the way of flash flooding from this event. The thunderstorms will move clear of eastern Minnesota this evening & western Wisconsin overnight with skies clearing out in their wake. Very strong northwest flow & colder temperature aloft move over the region tomorrow. While cooler & drier air behind the front will limit surface instability, cyclonic flow & the cooler temperatures aloft will create a classic "cold core" setup for convection tomorrow afternoon. Widespread diurnally- driven showers and thunderstorms are expected to develop tomorrow afternoon, primarily along and north of I-94. While the instability will be low, deep shear of 30-40 kts will be plenty sufficient for the small hail and gusty winds with the strongest storms. A lone funnel cloud or two would not be a surprise as well. These showers and thunderstorms will wane after sunset, with 0.1-0.25" of rain expected with any storms. The northwest flow regime continues through the weekend, with isolated diurnally-driven showers possible during the afternoon, but otherwise mainly dry conditions. Models depict a shortwave moving through the region sometime during the Saturday-Sunday timeframe which could result in some more widespread light rain. Temperatures will be cooler as well through the weekend with high temperatures generally in the upper 60s to low 70s through Sunday. Looking ahead, broad but fairly modest ridging aloft builds over the central CONUS, which will lead to warmer temperatures and generally dry conditions through the end of next week. && .AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/... Issued at 1218 PM CDT Tue Jun 4 2024 Compared to the 12z TAF, the 18z is very similar with slight differences in timing of incoming showers and storms being the main highlight. CAM guidance has generally slowed the onset of stronger thunders 30 to 60 minutes later than the previous forecast, thus many FM groups have been pushed back slightly. Otherwise we remain on track to see a period of SHRA into TSRA beginning 20-21z at AXN and spreading eastwards through the rest of the sites by 00z, with activity ending by 03-04z. As the showers and storms move through, expect a quick wind switch from the current 150-180 over to 300-330 before a slower shift closer to 240-270 by period's end. Speeds decrease behind the front generally below 10kts, before showers and storms arrive expect some gusts up to 20-25kts. KMSP...The timing of TSRA is the main concern, with an approximate start time from 2230-2300z with a 2-3 hour window it weakens into lingering SHRA. The 21z AMD will continue to refine the timing as we should have a solid idea of the start time of the event. /OUTLOOK FOR KMSP/ THU...VFR. Wind NW 15-20G30-35kts. FRI...VFR. Wind NW 10-15G20-25kts. SAT...VFR. Wind NW 5-10kts. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...None. WI...None. && DISCUSSION...ETA AVIATION...TDH
Hazardous weather outlook, Jun 4, 2:10 PM CDT, 3 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 210 PM CDT Tue Jun 4 2024 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 051915- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 210 PM CDT Tue Jun 4 2024 This Hazardous Weather Outlook is for portions of central and southern Minnesota, and west central Wisconsin. .DAY ONE...Tonight. A line of showers and thunderstorms will move across Minnesota & Wisconsin this afternoon through this evening. The strongest storms may produce damaging winds, hail, and heavy rain. A tornado or two can not be ruled out as well. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Flooding along area rivers will increase through the week as heavy rain over the last few days continues to work through streams & tributaries into the main stem rivers. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will likely be needed this afternoon and evening.
In the hours before
Local storm report, Jun 4, 4:31 PM CDT, 42 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
431 PM CDT Tue Jun 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0419 PM Tstm Wnd Dmg 7 N Hutchinson 44.99N 94.37W
06/04/2024 Meeker MN Law Enforcement
*** 1 INJ ***
Relayed report from sheriffs office of a
shed with roof blown off and sides
collapsed.
&&
CTGLocal storm report, Jun 4, 4:39 PM CDT, 34 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
439 PM CDT Tue Jun 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0339 PM Tstm Wnd Dmg 7 N Hutchinson 44.99N 94.37W
06/04/2024 Meeker MN Law Enforcement
*** 1 INJ ***
Corrects previous tstm wnd dmg report from 7
N Hutchinson. Relayed report from sheriffs
office of a shed with roof blown off and
sides collapsed.
&&
CTGSpecial weather statement, Jun 4, 4:53 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
453 PM CDT Tue Jun 4 2024
MNZ052-053-061-042230-
Anoka MN-Isanti MN-Chisago MN-
453 PM CDT Tue Jun 4 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL CHISAGO...
NORTHEASTERN ANOKA AND SOUTHEASTERN ISANTI COUNTIES THROUGH 530 PM
CDT...
At 453 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lino Lakes, or 16 miles north of Minneapolis, moving north at 40 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Blaine, Shoreview, Lino Lakes, Forest Lake, Ham Lake, East Bethel,
North Branch, Chisago City, Stacy, Wyoming, Circle Pines, and
Centerville.
This includes the following highways...
Interstate 35 between mile markers 133 and 146.
U.S. Highway 8 in Minnesota near mile marker 2.
U.S. Highway 61 between mile markers 163 and 164.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in the Twin Cities.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
east central Minnesota.
&&
LAT...LON 4554 9313 4543 9287 4529 9297 4529 9302
4523 9302 4512 9310 4512 9316 4514 9324
TIME...MOT...LOC 2153Z 199DEG 34KT 4519 9314
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
JPCSpecial weather statement, Jun 4, 4:57 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
457 PM CDT Tue Jun 4 2024
WIZ016-042230-
Rusk WI-
457 PM CDT Tue Jun 4 2024
...STRONG THUNDERSTORMS WILL IMPACT WESTERN RUSK COUNTY THROUGH 530
PM CDT...
At 457 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southeast of Winter to Weyerhaeuser.
Movement was north at 35 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Bruce and Weyerhaeuser.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in the Twin Cities.
&&
LAT...LON 4531 9143 4560 9155 4563 9154 4564 9141
4564 9094 4563 9094
TIME...MOT...LOC 2157Z 174DEG 30KT 4573 9092 4542 9139
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
JPCLocal storm report, Jun 4, 5:07 PM CDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
507 PM CDT Tue Jun 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM Tstm Wnd Dmg 1 NNW Circle Pines 45.16N 93.16W
06/04/2024 Anoka MN Trained Spotter
14 inch diameter tree down, signs down at
Lexington Ave and Pheasant Ridge Dr.
&&Special weather statement, Jun 4, 5:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
513 PM CDT Tue Jun 4 2024
MNZ051-059-060-067>069-076-042300-
Le Sueur MN-Hennepin MN-Sherburne MN-Carver MN-Sibley MN-Scott MN-
Wright MN-
513 PM CDT Tue Jun 4 2024
...STRONG THUNDERSTORMS WILL IMPACT WESTERN HENNEPIN...CENTRAL
WRIGHT...WESTERN LE SUEUR...EASTERN SIBLEY...WESTERN SCOTT...EASTERN
SHERBURNE AND CARVER COUNTIES THROUGH 600 PM CDT...
At 513 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Monticello to St. Peter. Movement was
northeast at 40 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Buffalo, Shakopee, Chaska, Elk River, Chanhassen, St. Michael,
Otsego, Monticello, Waconia, Big Lake, Mound, and Rogers.
This includes the following highways...
Interstate 94 in Minnesota between mile markers 187 and 205.
U.S. Highway 10 in Minnesota between mile markers 195 and 216.
U.S. Highway 12 between mile markers 132 and 140.
U.S. Highway 169 between mile markers 75 and 177.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in the Twin Cities.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
central and east central Minnesota.
&&
LAT...LON 4424 9395 4539 9392 4556 9367 4556 9353
4461 9354
TIME...MOT...LOC 2213Z 217DEG 35KT 4531 9387 4433 9395
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
JPCThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 1:20 PM CDT | Special Weather Statement | MPX | Kandiyohi | 40 min |
| Jun 4, 1:40 PM CDT | Special Weather Statement | MPX | Chippewa | 20 min |
| Jun 4, 2:00 PM CDT | Special Weather Statement | MPX | Kandiyohi | 45 min |
| Jun 4, 2:09 PM CDT | Special Weather Statement | MPX | Todd | 36 min |
| Jun 4, 2:43 PM CDT | Special Weather Statement | MPX | Stearns | 47 min |
| Jun 4, 3:17 PM CDT | Special Weather Statement | MPX | Redwood | 28 min |
| Jun 4, 3:29 PM CDT | Special Weather Statement | MPX | McLeod | 46 min |
| Jun 4, 3:55 PM CDT | Special Weather Statement | MPX | Nicollet, Sibley | 20 min |
| Jun 4, 4:19 PM CDT | Special Weather Statement | MPX | Blue Earth, McLeod, Nicollet, Sibley, Wright | 41 min |
| Jun 4, 4:41 PM CDT | Severe Thunderstorm Warning | MPX | Carver, McLeod, Wright | 34 min |
| Jun 4, 4:53 PM CDT | Special Weather Statement | MPX | Anoka | 37 min |
| Jun 4, 5:23 PM CDT | Special Weather Statement | MPX | Rice | 37 min |
| Jun 4, 5:28 PM CDT | Special Weather Statement | MPX | Anoka, Chisago | 47 min |
| Jun 4, 5:32 PM CDT | Special Weather Statement | MPX | Freeborn | 28 min |
| Jun 4, 5:35 PM CDT | Special Weather Statement | MPX | Ramsey | 25 min |
| Jun 4, 5:55 PM CDT | Severe Thunderstorm Warning | MPX | Anoka, Ramsey | 35 min |
| Jun 4, 6:29 PM CDT | Special Weather Statement | MPX | Washington | 31 min |
| Jun 4, 6:33 PM CDT | Special Weather Statement | MPX | Washington | 27 min |
| Jun 4, 2:58 PM CDT | Special Weather Statement | MPX | Pierce | 32 min |
| Jun 4, 4:57 PM CDT | Special Weather Statement | MPX | Rusk | 33 min |
| Jun 4, 6:57 PM CDT | Special Weather Statement | MPX | Saint Croix | 33 min |
| Jun 4, 6:58 PM CDT | Special Weather Statement | MPX | Polk | 32 min |
Nearby
Special Weather Statements in Minnesota, 2024Every special weather statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.